Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 05:02:46 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636347
  • Total Topics: 48293
  • Online Today: 204
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Loss of body hair  (Read 1109 times)

0 Members and 1 Guest are viewing this topic.

Offline alicedaddy

  • Member
  • Posts: 9
Loss of body hair
« on: October 08, 2008, 09:04:21 PM »
Has anyone here experienced loss of body hair?  I don't know what to think.  I've been on meds for 11 years and was always a hairy guy, but just in the last[i] two weeks[/i] my torso has become markedly less  hairy.  I'm wracking my brain to think of external reasons for this...the pool I swim in is saline, and it's hell on my head hair, but that's not falling out.  Hmmm...I know this sounds silly, but I accepted being hairy as a characteristic of my sexual identity, and it's really bumming me out.  I know there are more serious problems, but also think this may be a sign of something else going on.  I'm on Atripla and very healthy.  Any ideas?   

Offline weasel

  • Member
  • Posts: 1,669
Re: Loss of body hair
« Reply #1 on: October 08, 2008, 11:38:35 PM »
i do NOT know about your pool ,

BUT  the bleach i put in my tub to KILL CHIGGARS  makes my hair fall out !

my WILLY  is not nestled in a nest anymore !
my arms and legs are almost bare !

now that winter is coming ,my hair will start growing back  :)

                                                                    karl
" Live and let Live "

Offline LordBerners

  • Member
  • Posts: 415
Re: Loss of body hair
« Reply #2 on: October 09, 2008, 04:47:41 AM »
Never had this, but its funny you should mention it cause I was just thinking about hair issues last night - because I have been noticing there's no hair in my shower drain anymore.  I've only been on meds a couple months, but I used to be oneof those guys who get a lot of hair fallout but never go bald - been like that for 10-15 years, long before hiv.  Now there's no hair in my drain.  Weird.
Please, just call me Berners.. or Baron.

Offline Lisa

  • Member
  • Posts: 1,240
  • Formerly known as sweetieweasel/Joined Nov. 2004
    • http://www.myspace.com/lisanowak58
Re: Loss of body hair
« Reply #3 on: October 09, 2008, 07:53:00 AM »
It's molting season! Your summer coat is making way for your winter coat.. ;D...(she said while ducking)
At least, that's what is happening with my ferret..... ::)

When I think of hair falling out, I think of hormonal problems. Maybe you could look into thyroid, and testosterone levels.
I'm sure you understand that it could be a myriad of things, and not necessarily due to your meds. Good luck.
No Fear  No Shame  No Stigma
Happiness is not getting what you want, but wanting what you have.

Offline dixieman

  • Member
  • Posts: 889
Re: Loss of body hair
« Reply #4 on: October 09, 2008, 09:40:41 AM »
Well salt water will not eliminate hair... How old are you? Could it possibly be your testosterone level is lowering? Who knows why not check with your doctor. I do not think having your levels of testosterone  checked would hurt. If you check the evolution of the human species... this is current with the process... humans are becoming less hairy... I dated a guy years ago... it was like being with a gorrilla... leaving hair everywhere in my bathroom... anything he sat on... just a hairy beast! miss him...

Offline GSOgymrat

  • Member
  • Posts: 5,009
  • HIV+ since 1993. INTJ
Re: Loss of body hair
« Reply #5 on: October 09, 2008, 10:25:48 AM »
I'm sorry for your loss. ;)

I'm never heard of this side effect from HIV medications. I think Lisa and Dixieman have a good idea in talking to your doctor and having some blood tests. Your hair loss might be a symptom of some hormonal change.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.